What to do????

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

baseballmomof3
Regular Member


Date Joined Apr 2007
Total Posts : 189
   Posted 9/10/2007 12:40 PM (GMT -7)   
Okay everyone - what do you think?  For the past month, I have been doing great (or so I thought).  I have been working more than usual (about three times per week) and keeping up with my three kids.  I haven't been to the ER in a little over a month (a record).  I haven't been using my Dilaudid - using the Lortab instead.  Taking the Lortab with the Relpax, etc. when I feel a headache coming on and also if I know the weather is predicted to change and the nights that I work before going to sleep.  So far, I thought I was doing great.  Take my meds - avoid the ER and IV drugs.  Today, I called in my refill for the Relpax, prednisone and Lortab.  I still have plenty of the Dilaudid - don't like to take it as it makes me way more sleepy and druggy.  The pharmacist called and told me that the doctor's office didn't want to refill the Lortab - said it was too soon.  I asked the pharmacist when it wouldn't be too soon.  She said that she didn't know because the way it was written it was way after the time that should be due for a refill - said that it was just the doctor's discretion to refill or not.  So, here is my question?  Should I be taking the Dilauid more instead of the Lortab?  I was trying to take the Lortab instead of the Dilaudid - in my head, I just felt that was a better choice.  But, now, I have all this Dilaudid and no Lortab and now I feel bad for asking for a refill on it. 
 
Just wondering if anyone had any thoughts.  I know that my daily meds should be doing a better job so that I don't have to take any of these, but......I truly believe that there are two things that wreak havoc with my head - weather (which I have no control over) and working odd hours (which, in a way, I have no control over as I just can't make the money I make if I work during the day). The last thing I want to do is to alient my neurologist or his office staff.  They have been awesome to me and have always done whatever they could to keep me out of pain.  Had I known that they didn't want to refill this med, I never would have called.  Now there is just something else to worry about - is my doctor upset with me for asking for my meds?  I HATE THIS!!!!  What is the answer???  Take meds, do great.  Don't take meds, ER here I come (and eventually, they are going to get sick of me too - so far, they have been wonderful but, let's face it, there comes a point that even they are going to be rolling their eyes!).
 
Just wondering if anyone had suggestions.  Do you think I have now alienated my doctor?  Was I wrong in taking the Lortab over the Dilaudid?  Did I misunderstand since I had both meds?  I truly thought as long as the Lortab (which I thought was the lesser of the two evils) was working, stick to it.  Maybe I just completely misunderstood.  Right now, I am to the point, I don't want to take any of it.  I think I would rather take a chance on getting a bad headache and having to go to the ER than to worry about taking my meds. 
 
Thanks for listening.  Sorry to have rambled!  I would love any suggestions any of you have! 
DX:  Migraines since June, 2006, kidney stones
 
RX:  Daily - Verapamil, Trileptal
PRN:  Relpax, Prednisone, Dilaudid, Lortab, Lidocaine Nasal Spray


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 9/10/2007 2:27 PM (GMT -7)   
Hi baseballmomof3,

I am so glad you have done so well over the last month! I think you are right to keep the Dilaudid to a minimum. I would also be careful about how many Lortab you take as this drug can be addictive too, but worst of all taking these for more than 2 days in any one week can produce the rebounds.

Does the Relpax abort the attacks by itself - if it doesn't you may be better to talk to you Neuro about finding another triptan - have you tried Sumatriptan (Imitrex)? - this comes in injectable, nasal spray as well as tablet form.

My personal experience of narcotic meds has not been good and I now avoid them! They made me feel very much worse because of the rebound effect - even though I did not take many and always well within the prescribed dose.

This condition is very difficult to treat effectively because we all react to the meds in different ways, at the end of the day you have got to do what you feel is right for you, and whatever works for you!

Please note that I am expressing a personal view here and it is not based on any medical training!

Hope you get something sorted out very soon, let me know how you get on.

Take care

Ann
Co-Moderator of the Migraine/Headache Forum


baseballmomof3
Regular Member


Date Joined Apr 2007
Total Posts : 189
   Posted 9/10/2007 3:19 PM (GMT -7)   

Hey Ann.  Thanks!  I do have Immitrex injections but I am so scared to use it - even though someone on here did tell me that your BP only increases for a short time, I am afraid of having my BP increased.  My BP gets so high when I have a migraine that I can't imagine it being even higher with the Immitrex.  So far, knock on wood, I haven't had a problem with having rebound headaches.  To be honest, I really haven't had a bad headache since I started pre-treating when the weather is predicted to change or when I work.  It has been such a pleasant thing to not wake up with a migraine that I am terrified of not taking the meds now.  Before I started this regime of meds, every single time I worked, I would end up in the ER.  I absolutely hated it!  I have to work, so.....anyway, thanks for your input.  If I get desperate, I may try the Immetrex injection.

Hope you are having a great, migraine-free day!

 


DX:  Migraines since June, 2006, kidney stones
 
RX:  Daily - Verapamil, Trileptal
PRN:  Relpax, Prednisone, Dilaudid, Lortab, Lidocaine Nasal Spray


Annuk
Veteran Member


Date Joined Jan 2006
Total Posts : 1308
   Posted 9/10/2007 3:46 PM (GMT -7)   
Hi Baseballmomof3,

For your information all the triptans raise your blood pressure a bit for a short time to some degree or another. I know I would rather have the Imitrex injection at home than have to go to the hospital, but I quite understand your caution with this drug and quite rightly so!

It's a good idea to keep the Imitrex for when you are desperate! Hope your system of pre-treating continues to work for you.

Take care

Ann
Co-Moderator of the Migraine/Headache Forum


Odessa
New Member


Date Joined Sep 2007
Total Posts : 12
   Posted 9/20/2007 7:32 PM (GMT -7)   
For me when I'm in a 7 or more day migraine cycle, I beg for some sort of pain medication. I think it's simply crazy that Canadian doctors WON'T prescribe ANYTHING! grrrrrrrrr this drives me around the bend at times. darn I've never been addicted to anything and it's not like these doctors haven't known me for years and years.

Your fortunate to have more choices. Even going to the ER is useless.

Good luck and take care,

Odessa
New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, December 16, 2017 9:35 PM (GMT -7)
There are a total of 2,906,348 posts in 318,946 threads.
View Active Threads


Who's Online
This forum has 158283 registered members. Please welcome our newest member, Coe-Coe.
282 Guest(s), 2 Registered Member(s) are currently online.  Details
Traci, mareish